MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was used for a procedure performed on (b)(6) 2018.According to the complainant, during unpacking it was noticed that the stent was broken into two pieces.The box and bag that the stent arrived in was noted to have no visible damage.The procedure was completed with another stent of a different size.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A percuflex plus stent was returned for analysis.A visual analysis of the returned device found that the bladder pigtail was detached.No other anomalies or damages were noted.The complaint was confirmed.Based on product analysis, the failure was noted to have occurred outside the patient and t during unpacking.It is possible that the device was handled and manipulated in a way that contributed to the failure encountered -stent detached, and the defect could have been caused by the user due to excessive manipulation and interaction of the stent with suture.This type of failure is consistent with one caused when a device is pulled strongly and was submitted to an excess of force; excess of force may cause damage, deformities or device break.Therefore, the most probable root cause of this complaint is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus stent was used for a procedure performed on (b)(6) 2018.According to the complainant, during unpacking it was noticed that the stent was broken into two pieces.The box and bag that the stent arrived in was noted to have no visible damage.The procedure was completed with another stent of a different size.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7423548
Report Number3005099803-2018-01103
Device Sequence Number13630554
Product Code FGE
UDI-Device Identifier08714729772736
UDI-Public08714729772736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberM006175253180
Device Catalogue Number175-253-18
Device Lot Number21685341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1